Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 39, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 23, 2009, 9:59 PM CDT for Polk County, Red Lake County, Minnesota. It was in force for 61 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2009, 9:59 PM CDT (02:59 UTC)
- Expired
- Jul 23, 2009, 11:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
Counties Polk County, MN, Red Lake County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 62 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 10:10 PM CDT | HAIL 1.75 | 2 Nw Fisher, MN | |
| Jul 23, 10:16 PM CDT | TSTM WND GST 60 | 2 N Crookston, MN | CROOKSTON AIRPORT AWOS |
| Jul 23, 10:16 PM CDT | HAIL 1 | Crookston, MN | |
| Jul 23, 10:19 PM CDT | HAIL 1.75 | Crookston, MN | HAIL LASTED FOR 15 MINUTES |
| Jul 23, 10:28 PM CDT | HAIL 1.5 | N Crookston, MN | |
| Jul 23, 10:28 PM CDT | HAIL 1.75 | Crookston, MN | NUMEROUS GOLFBALL HAILSTONES |
| Jul 23, 10:30 PM CDT | HAIL 1 | Crookston, MN | |
| Jul 23, 10:30 PM CDT | HAIL 2 | Crookston, MN | |
| Jul 23, 10:32 PM CDT | HAIL 1.75 | Crookston, MN | REPORTED AT UNIVERSITY OF MINNESOTA CROOKSTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 4:51 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.0 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1857 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 506 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KFGF 240259
SVRFGF
MNC119-125-240400-
/O.NEW.KFGF.SV.W.0039.090724T0259Z-090724T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
959 PM CDT THU JUL 23 2009
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL POLK COUNTY IN NORTHWEST MINNESOTA...
WESTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...
* UNTIL 1100 PM CDT
* AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE
STORM WAS LOCATED 3 MILES NORTH OF FISHER...OR 13 MILES SOUTHEAST
OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROOKSTON AT 1015 PM CDT...
HAROLD AT 1025 PM CDT...
MELVIN AT 1035 PM CDT...
DUGDALE AT 1040 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
&&
LAT...LON 4792 9684 4789 9612 4764 9608 4752 9645
4778 9691 4790 9692
TIME...MOT...LOC 0259Z 299DEG 32KT 4783 9679
$$
DK4 follow-up statements
000
WWUS53 KFGF 240313
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1013 PM CDT THU JUL 23 2009
MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1013 PM CDT THU JUL 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...
AT 1013 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED 4 MILES WEST OF CROOKSTON...OR 19 MILES SOUTHEAST OF
GRAND FORKS...MOVING TO THE SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROOKSTON BY 1020 PM CDT...
HAROLD AND GENTILLY BY 1030 PM CDT...
MELVIN BY 1040 PM CDT...
DUGDALE BY 1045 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
&&
LAT...LON 4792 9684 4789 9612 4764 9608 4752 9645
4778 9691 4790 9692
TIME...MOT...LOC 0313Z 301DEG 32KT 4780 9669
$$
DK000
WWUS53 KFGF 240318
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1018 PM CDT THU JUL 23 2009
MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1018 PM CDT THU JUL 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THE STORM
WAS LOCATED NEAR CROOKSTON...OR 22 MILES SOUTHEAST OF GRAND FORKS...
MOVING TO THE SOUTHEAST AT 35 MPH.
QUARTER SIZE HAIL WAS REPORTED IN CROOKSTON AT 1017 PM CDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAROLD AND GENTILLY BY 1030 PM CDT...
MELVIN BY 1040 PM CDT...
DUGDALE BY 1045 PM CDT...
MAPLE BAY BY 1050 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
&&
LAT...LON 4792 9684 4789 9612 4764 9608 4752 9645
4778 9691 4790 9692
TIME...MOT...LOC 0318Z 301DEG 32KT 4777 9663
$$
DK000
WWUS53 KFGF 240323
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1023 PM CDT THU JUL 23 2009
MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1023 PM CDT THU JUL 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...
AT 1022 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR
CROOKSTON...OR 25 MILES SOUTHEAST OF GRAND FORKS...MOVING TO THE
SOUTHEAST AT 35 MPH.
A 60 MPH WIND GUST WAS RECORDED AT THE CROOKSTON AIRPORT AWOS AT
1016 PM CDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAROLD...GENTILLY AND 8 MILES NORTHEAST OF GREENVIEW BY 1030 PM
CDT...
DUGDALE...MELVIN AND 7 MILES SOUTHWEST OF DELORME BY 1045 PM CDT...
DUGDALE BY 1050 PM CDT...
MAPLE BAY AND 6 MILES SOUTHWEST OF MENTOR BY 1055 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
&&
LAT...LON 4764 9665 4774 9673 4785 9675 4791 9670
4789 9612 4764 9608 4752 9645
TIME...MOT...LOC 0323Z 299DEG 31KT 4776 9658
$$
DK000
WWUS53 KFGF 240331
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1031 PM CDT THU JUL 23 2009
MNC119-125-240400-
/O.CON.KFGF.SV.W.0039.000000T0000Z-090724T0400Z/
RED LAKE MN-POLK MN-
1031 PM CDT THU JUL 23 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR CENTRAL POLK AND WESTERN RED LAKE COUNTIES...
AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 2 MILES
NORTH OF HAROLD...OR 29 MILES SOUTHEAST OF GRAND FORKS...MOVING TO
THE SOUTHEAST AT 35 MPH.
GOLFBALL SIZE HAIL WAS REPORTED IN CROOKSTON AT 1028PM CDT.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAROLD BY 1035 PM CDT...
MELVIN AND 7 MILES SOUTHWEST OF DELORME BY 1045 PM CDT...
DUGDALE BY 1050 PM CDT...
MAPLE BAY AND 6 MILES SOUTHWEST OF MENTOR BY 1055 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FRIDAY MORNING FOR NORTHWESTERN MINNESOTA AND EASTERN NORTH DAKOTA.
&&
LAT...LON 4768 9663 4776 9668 4785 9673 4790 9650
4789 9612 4764 9608 4752 9645
TIME...MOT...LOC 0330Z 299DEG 31KT 4773 9651
$$
DKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:27 PM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 23, 6:27 PM CDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 627 PM CDT THU JUL 23 2009 .DISCUSSION... THE BIG CHALLENGE THIS EVENING AND OVERNIGHT WILL BE CONVECTION. THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE ENTIRE FORECAST AREA THROUGH MIDNIGHT. A COLD FRONT IS PUSHING INTO THE DVL BASIN AT THIS TIME...WITH A WELL MIXED WARM SECTOR FROM CENTRAL ND INTO THE SOUTHERN VALLEY WHERE DEWPOINTS ARE IN THE MID/UPPER 50S. FURTHER NORTH...SOME DEWPOINT POOLING AROUND 60 IS OCCURRING AHEAD OF LARGE SCALE ASCENT. THERE IS AMPLE INSTABILITY WITH MLCAPES AROUND 2000 J/KG APPROACHING THE DVL BASIN...AND STRONG DEEP LAYERED SHEAR AROUND 50KT FOR THE REGION. IF STORMS GET GOING OVER THE NEXT SEVERAL HOURS SOME SEVERE STORMS APPEAR LIKELY GIVEN THE STRONG SHEAR AND INSTABILITY COUPLED WITH AN APPROACHING WAVE. THE LFC/S ARE HIGH THOUGH AROUND 7000FT AGL...SO THIS MAY BE INHIBITING CONVECTION CURRENTLY. WE STILL THINK CONVECTION WILL DEVELOP ALONG THE BOUNDARY IN THE 00-03Z TIMEFRAME AND MOVE SOUTH AND EAST THEREAFTER. THEREFORE...THE CURRENT SEVERE THUNDERSTORM WATCH LOOKS GOOD AND WON/T TINKER WITH IT FOR A WHILE ANYWAY. THE MAIN THREATS WILL BE DAMAGING WINDS WITH HIGH DCAPE VALUES AND HAIL WITH ANY SUPERCELLS THAT CAN DEVELOP BEFORE SUNSET. && .AVIATION... EXPECT SW FLOW WITH MID LEVEL CU DEVELOPING LATE THIS AFTERNOON. COULD SEE SOME CUMULONIMBI DEVELOP LATE...ESPECIALLY IN NW MINNESOTA AS A FRONT MOVES INTO THE AREA FROM THE NW. WILL SEE FROPA FROM WEST TO EAST IN THE EVENING...WITH WINDS SHIFTING TO NW BY MIDNIGHT. BJI COULD SEE WINDS SHIFT NW CLOSER TO TOMORROW MORNING...BUT SHOULD GET A WIND SHIFT BEFORE SUNRISE FRIDAY. THREAT OF TSTMS ALONG AND AHEAD OF THE FRONT WILL BE GREATEST AT TVF AND BJI...AND WILL DIMINISH AFT MIDNIGHT. && .PREV DISCUSSION... /ISSUED 230 PM CDT THU JUL 23 2009/ DISCUSSION... FORECAST CHALLENGE CONCERNS CURRENT AND FUTURE PCPN CHANCES AND TEMPERATURES. GFS A LITTLE QUICKER WITH FROPA APPROACH THIS AFTERNOON BUT OTHERWISE MODELS PRETTY CLOSE AND WILL USE BLEND. COLD FRONT ALONG SASK/MB BORDER TRAILING TO NW TIP OF ND TO REACH FAR NW FA CLOSE TO 00Z FROM RUC. AIRMASS AHEAD OF BOUNDARY SUFFICIENTLY UNSTABLE HOWEVER MODEL SOUNDINGS SHOWING FAIRLY RESPECTABLE CAP TO OVERCOME 100+ CIN AND CONVECTIVE TEMPERATURES AROUND 90. AS UPPER LOW DROPS SE UPPER SUPPORT SHOULD INCREASE TO ALLOW CAP TO BE OVERCOME. WITH INVERTED V SOUNDINGS FEEL PRIMARY THREAT WILL BE STRONG/DAMAGING WINDS REALIZED BY RESPECTABLE D-CAPE VALUES ALONG WITH A FEW LARGER HAIL PRODUCERS. WITH LOW LEVEL JET NOT PROVIDING MUCH ASSIST STORMS SHOULD WEAKEN WITH LOSS OF HEATING. ANY SURVIVING LATE NIGHT CONVECTION SHOULD PROPAGATE THROUGH FA BY MORNING AS FRONT EAST OF FA BY 12Z. DEWPOINTS DO NOT DROP OFF ALL THAT MUCH BEHIND CFP SO EVEN WITH COLD ADVECTION. STRONGEST COLD ADVECTION FRIDAY ACROSS NORTHERN MN AND DEEPER LAYERED RH CLIPS FAR NE FA SO WILL LIMIT LOW POPS TO THIS AREA. NE HALF OF FA WILL LIKELY SEE SOME AFTERNOON CU DEVELOPMENT WITH CONVECTIVE TEMPERATURES IN THE LOW TO MID 70S WITH MORE SOLAR OVER SW FA. SW FA WILL ALSO BE THE WARMEST WITH MOST SOLAR AND LEAST AMOUNT OF COLD ADVECTION. REGION REMAINS IN NW FLOW ALOFT THROUGH THE WEEKEND WITH SOME GRADUAL WARMING THROUGH COLUMN ALTHOUGH CONTINUED TREND OF BLO AVERAGE TEMPERATURES TO CONTINUE. OVERALL PATTERN LOOKS DRY ABSENT OF ANY SIGNIFICANT SHORT WAVE ENERGY BUT WILL NEED TO MAINTAIN SOME POTENTIAL FOR SHRA OVER NE FA IN DEEPER RH AND SHARPER CYCLONIC FLOW. LONG TERM... /MON THROUGH THU/ WILL SEE CONTINUATION OF NW FLOW PATTERN WITH UPPER LOW OVER WRN ONTARIO THROUGH MOST OF LONG TERM PERIOD. WITH THIS...SHOULD SEE CONTINUATION OF WEAK VORTS MOVING THROUGH MAINLY THE MN SIDE OF THE FA. WILL BE HARD TO TIME...AND IN GENERAL SHOULD HAVE A GREATER CHANCE FOR SHOWERS/TSTMS EAST AND RELATIVELY DRY WEST FOR MOST OF LONG TERM. TEMPS WILL REMAIN IN THE MID 70S WITH THE NORTHERLY TO NORTHWESTERLY FLOW. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && DK
Hazardous weather outlook, Jul 23, 6:47 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 647 AM CDT THU JUL 23 2009 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-241200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 647 AM CDT THU JUL 23 2009 ...SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS OVER PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON INTO THIS EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL DUE TO A COLD FRONT PASSING THROUGH THE NORTHERN PLAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL EXISTS FOR THUNDERSTORMS IN PARTS OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON FRIDAY AND SATURDAY AND AGAIN FROM MONDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. NG
In the hours before
Special weather statement, Jul 23, 8:00 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 800 PM CDT THU JUL 23 2009 MNZ004-007-NDZ008-016-240145- KITTSON MN-WEST MARSHALL MN-PEMBINA ND-EASTERN WALSH COUNTY ND- 800 PM CDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARSHALL COUNTY IN NORTHWEST MINNESOTA AND SOUTHWESTERN KITTSON COUNTY IN NORTHWEST MINNESOTA AND NORTHEASTERN WALSH COUNTY IN NORTHEAST NORTH DAKOTA AND SOUTHEASTERN PEMBINA COUNTY IN NORTHEAST NORTH DAKOTA... UNTIL 845 PM CDT AT 759 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF AN INCH HAIL...AND WINDS UP TO 40 MPH. THE STORM WAS LOCATED 3 MILES SOUTHWEST OF ST. THOMAS...OR 12 MILES NORTH OF GRAFTON...MOVING TO THE EAST AT 25 MPH. THE THUNDERSTORM WILL BE NEAR... HERRICK AT 825 PM CDT...DRAYTON AT 830 PM CDT...ROBBIN AT 835 PM CDT...8 MILES SOUTHWEST OF DONALDSON AT 845 PM CDT... INTERSTATE 29 BETWEEN MILE MARKER 190 AROUND 825 PM CDT...AND MILE MARKER 178 AROUND 835 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 4858 9679 4836 9687 4851 9761 4868 9754 TIME...MOT...LOC 0059Z 284DEG 23KT 4858 9748 HOPKINS
Local storm report, Jul 23, 8:38 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
838 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL 1 NW BADGER 48.79N 96.04W
07/23/2009 E1.00 INCH ROSEAU MN PUBLIC
HEAVY RAIN WITH HAIL
&&
VJPEARCESpecial weather statement, Jul 23, 8:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 841 PM CDT THU JUL 23 2009 MNZ009-017-240215- NORTH BELTRAMI MN-SOUTH BELTRAMI MN- 841 PM CDT THU JUL 23 2009 ...THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BELTRAMI COUNTY IN NORTH CENTRAL MINNESOTA... UNTIL 915 PM CDT AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING UP TO HALF AN INCH HAIL...AND WINDS UP TO 40 MPH. THE STORM WAS LOCATED 10 MILES WEST OF PONEMAH...OR 37 MILES NORTH OF BEMIDJI...MOVING TO THE EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... PONEMAH AT 855 PM CDT...REDBY AT 900 PM CDT...SAUM AT 915 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 4803 9449 4766 9449 4791 9522 4812 9523 TIME...MOT...LOC 0141Z 290DEG 28KT 4799 9510 HOPKINS
Local storm report, Jul 23, 8:42 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
842 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM HAIL 12 W ARGYLE 48.34N 97.08W
07/23/2009 E1.75 INCH MARSHALL MN PUBLIC
&&
AHOMANNLocal storm report, Jul 23, 9:00 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
900 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM HAIL WARREN 48.20N 96.77W
07/23/2009 E0.88 INCH MARSHALL MN TRAINED SPOTTER
WINDS ESTIMATED AT 35 MPH
&&
VJPEARCELocal storm report, Jul 23, 9:55 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
955 PM CDT THU JUL 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL 5 E BUXTON 47.60N 96.99W
07/23/2009 E0.88 INCH TRAILL ND TRAINED SPOTTER
&&
AHOMANNThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:45 PM CDT | Special Weather Statement | FGF | Pennington | 45 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | FGF | Kittson, Marshall | 64 min |
| Jul 23, 8:16 PM CDT | Severe Thunderstorm Warning | FGF | Roseau | 59 min |
| Jul 23, 8:41 PM CDT | Special Weather Statement | FGF | Beltrami | 34 min |
| Jul 23, 8:59 PM CDT | Severe Thunderstorm Warning | FGF | Marshall, Pennington, Polk | 61 min |
| Jul 23, 9:20 PM CDT | Severe Thunderstorm Warning | FGF | Marshall | 19 min |
| Jul 23, 9:37 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Lake of the Woods | 53 min |
| Jul 23, 10:01 PM CDT | Special Weather Statement | FGF | Pennington | 44 min |
| Jul 23, 10:59 PM CDT | Severe Thunderstorm Warning | FGF | Polk, Red Lake | 47 min |
| Jul 24, 12:14 AM CDT | Special Weather Statement | FGF | Becker, Mahnomen | 31 min |
| Jul 24, 1:07 AM CDT | Special Weather Statement | FGF | Hubbard | 23 min |
| Jul 24, 1:23 AM CDT | Special Weather Statement | FGF | Hubbard, Wadena | 67 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.